Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 91, NWS Northern Indiana

December 29, 2019Defiance County, Fulton County, Williams County, Ohio

NWS Northern Indiana issued this river flood warning at Dec 29, 2019, 9:44 AM EST for Defiance County, Fulton County, Williams County, Ohio. It took effect at Dec 30, 2019, 2:02 PM EST. It was in force for 20 days.

The area

The counties it named.

The facts

Issued
Dec 29, 2019, 9:44 AM EST (14:44 UTC)
In effect from
Dec 30, 2019, 2:02 PM EST
Expired
Jan 19, 2020, 9:44 AM EST
In force
20 days
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties Defiance County, OH, Fulton County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 14:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tiffin River at Stryker (STRO1). The gauge peaked at 14.78 ft at Jan 14, 2020, 12:00 AM EST.

actionminormoderate5101512/2912/3012/3101/0101/0201/0301/0401/0501/0601/0701/0801/0901/1001/1101/1201/1301/1401/1501/1601/1701/1801/1901/20
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
16.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 29, 6:12 AM EST, 3 hours 32 minutes earlier.

Area forecast discussion, Dec 29, 6:12 AM EST, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
612 AM EST Sun Dec 29 2019

.SYNOPSIS...
Issued at 220 AM EST Sun Dec 29 2019

Periods of rain and mild temperatures are expected today into
tonight as a warm front moves through. Highs this afternoon
will reach the upper 50s to mid 60s. Windy conditions and cooler
temperatures are then expected into early next week as low
pressure tracks into the Great Lakes region. This system will
bring chances for rain showers and drizzle on Monday, followed by
a period of light snow late Monday night into Tuesday.

&&

.SHORT TERM...(Today and Tonight)
Issued at 220 AM EST Sun Dec 29 2019

Widespread rain will track through the area this morning into the
early afternoon as strong warm advection wing lifts through on the
eastern flank of deep low pressure emerging near the MN/IA border. A
lull in rain coverage and intensity is still anticipated this
afternoon into early this evening before strong vort max and
occluded front lift through tonight with another round of moderate
to heavy rain. Many locations will receive more than an inch of rain
with some minor lowland/creek flooding possible by Monday morning.
Unseasonably mild temperatures are the story otherwise with
temperatures late this afternoon nearing record highs for the
date.

&&

.LONG TERM...(Monday through Saturday)
Issued at 220 AM EST Sun Dec 29 2019

Drier mid level air does advect in on Monday as deepening low
pressure refocuses over the Northern Great Lakes. With that said,
cyclonic flow and lingering boundary layer moisture will keep
clouds and areas of light rain showers/drizzle around. Windy and
cooler otherwise on Monday with temperatures steady or falling
into the upper 30s and low 40s.

Attention then turns to the potential for a period of light
accumulating snow, and perhaps some impact to travel, late Monday
night into early Tuesday afternoon. Good saturation in the -12 to
-18 C layer with wrap around moisture, and a secondary shot of pv
advection with the main trough axis, will support the high chances
for measurable snow. Higher totals (generally 1-3") are still
expected across far northern IN and Lower MI thanks to some lake
enhancement.

Temperatures will then gradually rebound back above normal for
the second half of the week, with rain possible late Thursday into
Friday.

&&

.AVIATION...(For the 12Z TAFS through 12Z Monday Morning)
Issued at 612 AM EST Sun Dec 29 2019

Leading arc of warm advection driven rainfall centered across the
terminals at this hour with observed IFR to MVFR flight rule.
Upstream mod-heavy rainband along warm front will pivot rapidly
northeast through mid morning with rain ending as fierce mid level
dry slot and attendant strong subsidence drying works in for a time.
This would imply a period of VFR likely to manifest for a time this
aftn before secondary lower OH valley cyclogenesis unfolds.

Secondary low tied to incoming splitting upper jet and strong pv
feature will lead to explosive deepening as cyclone races from near
KLMK at 00Z Mon to near KMBS by 12Z Mon. Attendant mass flux/deep
forcing under coupling jet streaks will yield a 6-8hr period of
intense rainfall with LIFR seemingly assured.

Otherwise LLWS associated with low level jet crossing the area
currently will diminish by mid morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 10 AM EST this morning for LMZ043-
046.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Dec 29, 4:48 AM EST, 4 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
448 AM EST Sun Dec 29 2019

INZ003>007-MIZ077>081-301000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-
448 AM EST Sun Dec 29 2019 /348 AM CST Sun Dec 29 2019/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Significant rainfall is expected this morning and tonight. This may
lead to minor flooding of low lying areas, drainages, small streams
and creeks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a chance for accumulating snow late Monday night into
Tuesday. 1 to 3 inches of accumulation is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016-
024-025-301000-
Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-
Van Wert-Allen OH-
448 AM EST Sun Dec 29 2019 /348 AM CST Sun Dec 29 2019/

This Hazardous Weather Outlook is for northern Indiana and
northwest Ohio.

.DAY ONE...Today and tonight.

Significant rainfall is expected this morning and tonight. This may
lead to minor flooding of low lying areas, drainages, small streams
and creeks.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow accumulations of up to an inch will be possible late
Monday night into Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-301000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
448 AM EST Sun Dec 29 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

High winds and waves will create hazardous conditions for small
craft Monday into Tuesday.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 10:51 AM ESTGale WarningIWX48 hr
Dec 29, 4:11 PM ESTLakeshore Flood AdvisoryIWX54 hr

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.